Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 24, 2015, 7:52 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 7:52 PM MDT (01:52 UTC)
- Expired
- Jul 24, 2015, 10:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 25 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 3113 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WGUS54 KEPZ 250152
FFWEPZ
NMC035-250445-
/O.NEW.KEPZ.FF.W.0025.150725T0152Z-150725T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
752 PM MDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 1045 PM MDT
* AT 749 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LA LUZ...
BURRO FLATS...
HIGH ROLLS...
MOUNTAIN PARK.
FLOOD WATERS ARE MOVING DOWN FRESNAL AND LA LUZ CANYONS. THE FLOOD
CREST IS EXPECTED TO REACH SECTION ROAD (COUNTY ROAD A59) AND LATER
WILL CROSS RIATA ROAD FURTHER DOWNSTREAM WEST OF US HIGHWAY 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3301 10581 3294 10579 3295 10588 3297 10590
3297 10600 3299 10600
$$
LANEY1 follow-up statement
045
WGUS74 KEPZ 250449
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1049 PM MDT FRI JUL 24 2015
NMC035-250458-
/O.EXP.KEPZ.FF.W.0025.000000T0000Z-150725T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTERO NM-
1049 PM MDT FRI JUL 24 2015
...THE FLASH FLOOD WARNING FOR CENTRAL OTERO COUNTY HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...BUT MOTORISTS ALONG RIATA ROAD WEST OF
U.S. 54 SHOULD BE AWARE THAT SOME WATER MAY STILL BE FLOWING ACROSS
THE ROAD AT THE LOW WATER CROSSING.
LAT...LON 3301 10581 3294 10579 3295 10588 3297 10590
3297 10600 3299 10600
$$
TSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:18 PM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 24, 3:18 PM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 318 PM MDT FRI JUL 24 2015 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE BORDERLAND THOUGH THE WEEKEND...THOUGH SOMEWHAT LESS COVERAGE THAN THE PAST SEVERAL DAYS. SOUTH FLOW ALOFT HAS SUBTLY CHANGED TO EAST...WITH THE RESULT BEING THE BEST MOISTURE FORCED OFF TO OUR WEST. HENCE THE BEST CHANCE OF THUNDERSTORMS OVER THE NEXT SEVERAL DAYS WILL BE WEST OF DEMING. LOOKS LIKE THE PATTERN WILL CHANGE BY THE MID PORTION OF NEXT WEEK AS THE UPPER HIGH SHIFTS TO OUR WEST. THIS WILL BRING DRIER AIR DOWN FROM THE NORTH. THOUGH THIS WILL LIMIT THUNDERSTORMS SOME...IT WON'T COMPLETELY ELIMINATE THEM EITHER. TEMPERATURES WILL REMAIN ABOVE NORMAL UNTIL THIS PATTERN CHANGES. && .DISCUSSION... LOOKS LIKE LONG RANGE MODELS ARE LOCKED IN ON SIGNIFICANT CHANGE IN WEATHER PATTERN TOWARD THE END OF THE FORECAST PERIOD. BUT FOR THE BULK OF THE FORECAST PERIOD...FIRST 5-6 DAYS...NOT MUCH CHANGE. WV IMAGERY DOES SHOW UPPER HIGH SHIFTING A BIT FURTHER NORTH WHICH BRINGS CWA UNDER EAST FLOW. THIS HAS PUSHED MAIN TROPICAL PLUME OVER ARIZONA AND FAR WESTERN NEW MEXICO. OVER THE NEXT FEW DAYS THIS SHOULD LIMIT MOST THUNDERSTORMS TO THE NORTHERN ZONES AND FAR WESTERN ZONES. FOR TONIGHT...IN GENERAL EXPECT BETTER COVERAGE OF THUNDERSTORMS OVER THE WESTERN THIRD OF THE CWA. HOWEVER A LOOK AT IR/WV IMAGERY SHOWS EASTERLY WAVE SOUTHWEST OF BROWNSVILLE SHOWING A LINE OF CONVECTION FORMING ALL THE WAY FROM THAT WAVE NORTHWARD ACROSS THE BIG BEND AND JUST EAST OF THE CWA. THIS LINE OF CONVECTION COULD DRIFT INTO THE EASTERN CWA TONIGHT. FOR NOW WILL KEEP POPS IN ISOLATED CATEGORY BUT WILL HAVE TO WATCH THAT CONVECTIVE LINE. UPPER HIGH CONTINUES OVER NORTH TEXAS/OKLAHOMA THROUGH ABOUT WEDNESDAY...WITH RESULTANT EASTERLY FLOW KEEP MAIN MOISTURE PLUME WEST OF THE CONTINENTAL DIVIDE. WILL KEEP HIGHEST POPS OUT WEST BUT DON'T DARE COMPLETELY REMOVE POPS IN THE EAST. AFOREMENTIONED SIGNIFICANT WEATHER PATTERN CHANGES OCCURS LATER WEDNESDAY INTO THURSDAY. GULF OF ALASKA UPPER LOW FINALLY KICKS OUT EAST ACROSS THE NORTHERN U.S. TEXAS UPPER HIGH EVENTUALLY SPLITS WITH THE PASSAGE AND THE WESTERN CENTER OVER THE GREAT BASIN BECOMES THE DOMINANT FEATURE. BOTH GFS/ECMWF HAVE BEEN CONSISTENT ON THIS FOR SEVERAL RUNS SO HAVE DECENT CONFIDENCE IN THIS SOLUTION. THIS WOULD BASICALLY MEAN FROM THURSDAY INTO NEXT WEEKEND THAT THUNDERSTORMS WOULD BECOME MUCH MORE SPOTTY AS TROPICAL MOISTURE IS REPLACED BY MORE OF A RECYCLED MOIST/DRY MIXED CONTINENTAL AIRMASS. BY WED/THUR PW'S MOSTLY UNDER ONE INCH. NORTHERLY FLOW CLOUD STILL INDICATE POTENTIAL FOR DISTURBANCES TO DROP DOWN AND KICK OFF THUNDERSTORMS BUT COVERAGE MUCH LESS. && .AVIATION...VALID 25/00Z-26/00Z. HIGH PRESSURE ALOFT CONTINUES TO CHANNEL THE SUBTROPICAL MOISTURE PLUME INTO ARIZONA. RESIDUAL MOISTURE AND INSTABILITY REMAINS FOR ISOLATED SHOWERS AND THUNDERSTORMS MAINLY OVER THE SACRAMENTO MOUNTAINS AND THE GILA WILDERNESS. IN GENERAL FEW-SCT080 100-1420 AND 250. ISOLD CB/TS MAINLY OVER SACS AND GILAS 18Z-04Z...SCT-BKN070 BKN100 VSBY 6SM TSRA...WINDS VRB25G35KT. SFC WINDS IN GNRL W-WNW 5-10 KTS WEST OF THE RIO GRANDE AND E-SE 5-10 KTS EAST OF THE RIO GRANDE THRU THE PD. .FIRE WEATHER... EVEN WITH SOME DRYING IN THE ATMOSPHERE...THERE IS STILL AMPLE MOISTURE OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO TO GENERATE SOME AFTERNOON AND EVENING STORMS INTO THE WEEKEND. THE DEEPER MOISTURE PLUME IS GRADUALLY SHIFTING WEST AND AREAS EAST OF THE CONTINENTAL DIVIDE SHOULD SEE FEWER STORMS THROUGH THE WEEKEND. TEMPERATURES WILL TREND UPWARD TO ABOVE SEASONAL NORMALS. THERE STILL IS A THREAT OF ISOLATED HEAVY RAIN AND LOCAL FLASH FLOODING IN A FEW AREAS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 100 75 102 / 10 0 20 10 SIERRA BLANCA 71 96 70 98 / 20 10 20 20 LAS CRUCES 70 97 71 99 / 20 0 20 10 ALAMOGORDO 70 98 70 100 / 20 20 20 30 CLOUDCROFT 50 76 50 76 / 30 40 40 40 TRUTH OR CONSEQUENCES 70 96 71 98 / 20 20 20 20 SILVER CITY 63 88 64 89 / 20 30 20 30 DEMING 70 98 71 99 / 20 10 20 10 LORDSBURG 68 95 68 98 / 30 10 20 10 WEST EL PASO METRO 74 100 74 101 / 10 0 20 10 DELL CITY 71 99 72 103 / 10 20 20 10 FORT HANCOCK 74 99 73 102 / 20 0 20 10 LOMA LINDA 70 96 70 95 / 20 10 20 10 FABENS 73 100 73 102 / 10 0 20 10 SANTA TERESA 73 98 73 100 / 10 0 20 10 WHITE SANDS HQ 72 98 72 100 / 20 0 20 10 JORNADA RANGE 69 98 69 100 / 20 0 20 10 HATCH 69 98 69 100 / 20 10 20 20 COLUMBUS 71 97 71 99 / 20 0 20 10 OROGRANDE 72 98 72 99 / 10 10 20 10 MAYHILL 56 85 56 84 / 20 40 40 40 MESCALERO 55 86 55 85 / 20 40 30 40 TIMBERON 56 85 56 84 / 30 40 30 30 WINSTON 60 87 60 88 / 30 30 30 40 HILLSBORO 66 96 67 96 / 30 20 20 30 SPACEPORT 69 97 69 98 / 20 10 20 20 LAKE ROBERTS 58 87 58 88 / 30 40 30 50 HURLEY 65 92 65 93 / 20 20 20 30 CLIFF 65 94 66 98 / 30 20 20 20 MULE CREEK 62 93 63 95 / 30 20 20 20 FAYWOOD 65 93 66 93 / 20 20 20 30 ANIMAS 67 95 68 98 / 30 10 20 20 HACHITA 68 96 68 98 / 30 0 20 10 ANTELOPE WELLS 66 92 67 94 / 30 20 30 30 CLOVERDALE 64 90 65 90 / 30 20 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/NOVLAN
Hazardous weather outlook, Jul 24, 11:20 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT FRI JUL 24 2015 NMZ401>409-412-414>416-251730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 1120 AM MDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WITH A FEW STORMS PRODUCING HEAVY RAINFALL OF OVER ONE INCH PER HOUR...ALONG WITH LOCAL FLOODING. PEA SIZED HAIL AND GUSTY WINDS TO 45 MPH ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CONTINUING. COVERAGE PERHAPS LESSING SOME AFTER SATURDAY. MAIN HAZARDS ARE HEAVY RAIN/LOCAL FLOODING...AND WIND GUSTS TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ410-411-413-417-TXZ418>424-251730- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1120 AM MDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THIS EVENING. A FEW OF THESE STORMS COULD PRODUCE HEAVY RAINFALL AND LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS...MOSTLY IN THE EVENINGS. SOME HEAVY RAINFALL AND LOCAL FLOODING POTENTIAL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:29 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 25, 3:04 PM MDT | Special Weather Statement | EPZ | Sierra | 26 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.